Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 167, NWS Paducah, KY

June 1, 2004McLean County, Muhlenberg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 1, 2004, 9:55 PM CDT for McLean County, Muhlenberg County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2004, 9:55 PM CDT (02:55 UTC)
Expired
Jun 1, 2004, 10:45 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties McLean County, KY, Muhlenberg County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT TUE JUN 1 2004

.DISCUSSION...

NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS
SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE.
THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM
WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH
CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE
SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE
NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER
TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING
FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO.

AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN
WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE
BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE
PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED
MODEL CHOICES OF ETA/NGM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE

&&
Hazardous weather outlook, Jun 1, 2:32 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CDT TUE JUN 1 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-021000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
232 PM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH
10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST
INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE
STORMS.

MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE
MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED
SEVERE STORMS CANNOT BE RULED OUT.

FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO
RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING
CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER
FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE
MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO
RECEDE BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING.

YORK

In the hours before

Local storm report, Jun 1, 8:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 S SHAWNEETOWN         37.70N 88.17W
06/01/2004  1.00 INCH        GALLATIN           IL   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL REPORTED IN THIS STORM

0812 PM     HAIL             3 S SHAWNEETOWN         37.67N 88.17W
06/01/2004  1.00 INCH        GALLATIN           IL   PUBLIC

&&

LUECKE
Local storm report, Jun 1, 8:34 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     NEBO                    37.38N 87.64W
06/01/2004                   HOPKINS            KY   TRAINED SPOTTER

            ROTATION IN THIS STORM

0816 PM     FLASH FLOOD      1 N HARRISBURG          37.75N 88.55W
06/01/2004                   SALINE             IL   EMERGENCY MNGR

            N. OF HARRISBURG ALONG IL ROUTE34 TOWARD HARRISBURG
            AIRPORT, REPORTED BY SALINE COUNTY 911

0819 PM     TSTM WND DMG     MOSELEYVILLE            37.66N 87.19W
06/01/2004                   DAVIESS            KY   TRAINED SPOTTER

            2 TREES DOWN IN MOSELEYVILLE AND WEST LOUISVILLE, WEST
            DAVIESS COUNTY

0822 PM     FUNNEL CLOUD     1 N SEBREE              37.62N 87.53W
06/01/2004                   WEBSTER            KY   TRAINED SPOTTER

            THIS STROM IS ROTATING

0825 PM     TSTM WND DMG     1 W MORGANFIELD         37.68N 87.93W
06/01/2004                   UNION              KY   TRAINED SPOTTER

            PEA SIZE HAIL WITH 30 MPH WINDS

&&

LUECKE
Local storm report, Jun 1, 8:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          MADISONVILLE            37.34N 87.51W
06/01/2004                   HOPKINS            KY   LAW ENFORCEMENT

            BETWEEN MADISONVILLE AND HANSON

&&

LUECKE
Local storm report, Jun 1, 8:45 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TORNADO          HANSON                  37.42N 87.47W
06/01/2004                   HOPKINS            KY   TRAINED SPOTTER

            HWY 260 AND 1069 NORTH OF HANSON, BREIF TOUCHDOWN ON
            PENNYRILE PARKWAY,

0824 PM     HAIL             1 S SHAWNEETOWN         37.70N 88.17W
06/01/2004  1.00 INCH        GALLATIN           IL   EMERGENCY MNGR

            HAIL IS COVERING THE GROUND

0834 PM     TORNADO          1 E HANSON              37.42N 87.45W
06/01/2004                   HOPKINS            KY   BROADCAST MEDIA

            ON THE GROUND AT HWY 260 HEADING EAST TOWARD HANSON

0830 PM     FUNNEL CLOUD     ISLAND                  37.44N 87.15W
06/01/2004                   MCLEAN             KY   EMERGENCY MNGR

            BETWEEN ISLAND AND SACRAMENTO

&&

LUECKE
Local storm report, Jun 1, 8:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FUNNEL CLOUD     2 E CALHOUN             38.65N 88.01W
06/01/2004                   RICHLAND           IL   EMERGENCY MNGR

0838 PM     FUNNEL CLOUD     SACRAMENTO              37.42N 87.27W
06/01/2004                   MCLEAN             KY   AIRPLANE PILOT

            NEAR HWY 85 AND 862

0844 PM     HAIL             6 N SACRAMENTO          37.50N 87.27W
06/01/2004  0.50 INCH        MCLEAN             KY   TRAINED SPOTTER

&&

LUECKE
Special weather statement, Jun 1, 9:21 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT TUE JUN 1 2004

ILZ087-091-INZ088-KYZ007-010-014>016-018>021-020235-
CRITTENDEN KY-DAVIESS KY-GALLATIN IL-HARDIN IL-HENDERSON KY-
HOPKINS KY-LIVINGSTON KY-MCLEAN KY-MUHLENBERG KY-SPENCER IN-UNION KY-
WEBSTER KY-
921 PM CDT TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PARTS OF THE
REGION...

SEVERE THUNDERSTORM WATCH 369 HAS BEEN CANCELLED FOR ALL OF
SOUTHEAST MISSOURI...ALL OF SOUTHWEST INDIANA EXCEPT SPENCER
COUNTY...ALL OF SOUTHERN ILLINOIS EXCEPT GALLATIN AND HARDIN
COUNTIES...AND ALL OF KENTUCKY EXCEPT UNION...HENDERSON...DAVIESS...
LIVINGSTON...CRITTENDEN...WEBSTER...MCCLEAN...HOPKINS...AND
MUHLENBERG COUNTIES. STORMS HAVE MOVED OUT OF THESE AREAS AND ARE
NOT EXPECTED TO REDEVELOP.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:08 PM CDTSevere Thunderstorm WarningPAHWilliamson37 min
Jun 1, 7:18 PM CDTSevere Thunderstorm WarningPAHSaline27 min
Jun 1, 7:26 PM CDTSevere Thunderstorm WarningPAHFranklin49 min
Jun 1, 7:42 PM CDTSevere Thunderstorm WarningPAHWilliamson48 min
Jun 1, 7:44 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline46 min
Jun 1, 7:50 PM CDTFlash Flood WarningPAHGallatin, Saline3 hr
Jun 1, 8:29 PM CDTSevere Thunderstorm WarningPAHGallatin31 min
Jun 1, 7:16 PM CDTSevere Thunderstorm WarningPAHUnion44 min
Jun 1, 7:27 PM CDTTornado WarningPAHUnion48 min
Jun 1, 7:47 PM CDTSevere Thunderstorm WarningPAHWebster43 min
Jun 1, 8:06 PM CDTSevere Thunderstorm WarningPAHUnion39 min
Jun 1, 8:15 PM CDTTornado WarningPAHHopkins, Webster30 min
Jun 1, 8:27 PM CDTSevere Thunderstorm WarningPAHDaviess, McLean48 min
Jun 1, 8:35 PM CDTTornado WarningPAHMcLean40 min
Jun 1, 8:48 PM CDTSevere Thunderstorm WarningPAHUnion, Webster42 min
Jun 1, 8:51 PM CDTFlash Flood WarningPAHUnion114 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.